Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 244, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2000, 8:30 PM CDT for Montague County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 2000, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 30, 2000, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montague County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 7:00 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 30.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 010131 SVRFTW TXC337-010230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES NORTH OF BOWIE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NOCONA AROUND 855 PM CDT ST. JO AROUND 905 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR NORTH CENTRAL TEXAS. LAT...LON 3389 9795 3347 9796 3349 9751 3386 9752
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:05 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 3:05 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT SUN APR 30 2000 SATELLITE IMAGERY AND LOCAL RADARS INDICATE CONVECTION SLOWLY INCREASING IN COVERAGE ACROSS NORTHWEST TEXAS AND THE EASTERN TEXAS PANHANDLE. ACTIVITY HAS FORMED IN REGION OF HIGHEST INSTABILITY....AND BEST LOW LEVEL FORCING IN THE VICINITY OF SEVERAL WELL DEFINED BOUNDARIES. EXPECT CONVECTION TO SPREAD EAST AND SOUTHEAST THIS EVENING...AS BETTER UPPER LEVEL DIFFLUENT PATTERN SPREADS ACROSS MUCH OF THE FORECAST AREA. UNSETTLED PATTERNS TO CONTINUE THROUGH THE SHORT TERM PERIODS. UPPER LEVEL LOW OVER NEW MEXICO IS FORECAST TO MOVE SLOWLY EAST THROUGH THE SHORT TERM PERIODS. COLD FRONT FROM CENTRAL KANSAS TO THE NORTHERN TEXAS PANHANDLE EXPECTED TO SLIDE SLOWLY SOUTH THROUGH THE SHORT TERM PERIODS. EXACT LOCATION WILL LIKELY BE DETERMINED BY MESOSCALE CONSIDERATIONS....EXPECT THE HEAVIEST PRECIPITATION ACROSS AREAS NEAR THIS BOUNDARY. MEDIUM RANGE MODEL OUTPUT VARIES GREATLY WITH THEIR POSITION WITH THE CLOSED UPPER LOW. EXPECT THE LOW WILL HAVE SOME EASTWARD PROGRESSION WITH TIME...AS WILL THE PRECIPITATION FOCUS. FCSTID = 83 DFW 66 77 59 75 / 60 60 50 30 ACT 67 80 62 77 / 40 60 60 40 .FTW...CAUTION ON AREA LAKES TONIGHT WESTERN 2/3.
In the hours before
Special weather statement, Apr 30, 4:00 PM CDT, 4 hours 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT SUN APR 30 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR NORTHWEST SECTIONS OF NORTH CENTRAL TEXAS...GENERALLY NORTHWEST OF A SHERMAN TO DALLAS TO CLEBURNE TO COMANCHE LINE. THE MODERATE RISK INCLUDES THE CITIES OF BOWIE...GAINESVILLE...DECATUR... DENTON...BRECKENRIDGE...JACKSBORO...GRAHAM...WEATHERFORD... EASTLAND...STEPHENVILLE...GRANBURY...AND THE DALLAS/FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...EAST OF THE MODERATE RISK...AND GENERALLY WEST OF A LINE FROM PARIS...TO CORSICANA...TO WACO...TO TEMPLE. THE SLIGHT RISK INCLUDES THE CITIES OF PARIS...BONHAM...MCKINNEY...GREENVILLE... TERRELL...WAXAHACHIE...HILLSBORO...MERIDIAN...HAMILTON...LAMPASAS... AND THE WACO/TEMPLE/KILLEEN METRO AREA. THE MAIN THREATS FROM TODAY'S STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL TORNADOES ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY IN THE MODERATE RISK AREA. HEAVY RAIN MAY BECOME A THREAT BY TONIGHT OVER NORTHWEST SECTIONS OF NORTH TEXAS...AND ACROSS THE ENTIRE AREA MONDAY. SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS...AND TORNADO AND SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR SOME AREAS. TO THE EAST OF THIS AREA...THUNDERSTORMS ARE DEVELOPING FROM VERNON SOUTHWARD TO THROCKMORTON. THESE STORMS WILL CONTINUE TO DEVELOP...INTENSIFY...AND BECOME MORE WIDESPREAD THROUGH THE EVENING WITH SOME STORMS BECOMING SEVERE. THIS IS A DANGEROUS WEATHER SITUATION...AND RESIDENTS OF NORTH TEXAS PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING IN THE MODERATE RISK AREA...SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS. IN ADDITION TO THE THREAT OF SEVERE STORMS...THERE IS A WINDw ADVISORY THIS AFTERNOON FOR THE WESTERN TWO THIRDS OF NORTH CENTRAL TEXAS. SOUTHEAST AND SOUTH WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS CONDITIONS ON LAKES AND FOR HIGH-PROFILE VEHICLES ON EAST- WEST ORIENTED ROADS.
Local storm report, Apr 30, 8:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
817 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0540 PM 2 W OLNEY TX TORNADO
04/30/00 YOUNG REPORT OF ONE-HALF MILE
WIDE TORNADO WEST OF
OLNEY
0715 PM OLNEY TX 1.00 INCH HAIL
04/30/00 YOUNG REPORTED BY GRAHAM FIRE
DEPT.
0730 PM 1 S NEWCASTLE TX 1.50 INCH HAIL
04/30/00 YOUNG SPOTTER REPORT OF HALF
DOLLAR HAIL
0731 PM 1 NNE SOUTH BEND TX TORNADO
04/30/00 YOUNG SPOTTER REPORTED
O TORNADO ON THE GROUNDLocal storm report, Apr 30, 8:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
822 PM CDT SUN APR 30 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0750 PM 9 NW JACKSBORO TX FLOOD
04/30/00 JACK SHERIFF'S OFFICE
REPORTED HIGH WATER
OVER THE ROAD ON FARM
ROAD 2190
0815 PM 3 W JACKSBORO TX WIND DAMAGE
04/30/00 JACK JACKSBORO FIRE DEPARTMENT REPORTED HIGH WINDS HAVE DOWNED NUMEROUS LARGE TREES OVER THE ROADWAYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | FWD | Jack | 55 min |
| Apr 30, 7:15 PM CDT | Tornado Warning | FWD | Young | 30 min |
| Apr 30, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Apr 30, 7:35 PM CDT | Flash Flood Warning | FWD | Jack, Young | 3 hr |
| Apr 30, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | FWD | Jack | 64 min |
| Apr 30, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 67 min |
| Apr 30, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 64 min |
| Apr 30, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 53 min |
| Apr 30, 8:44 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| Apr 30, 8:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 51 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 67 min |
| Apr 30, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Crane | 4 hr |
| Apr 30, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| Apr 30, 10:43 PM CDT | Flash Flood Warning | FWD | Collin, Denton, Parker, Tarrant | 2 hr |
| Apr 30, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.